Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The structure of Johns rings

Authors: Carl Faith and Pere Menal
Journal: Proc. Amer. Math. Soc. 120 (1994), 1071-1081
MSC: Primary 16P40
Erratum: Proc. Amer. Math. Soc. 125 (1997), 1247-1247.
MathSciNet review: 1231294
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we continue our study of right Johns rings, that is, right Noetherian rings in which every right ideal is an annihilator. Specifically we study strongly right Johns rings, or rings such that every $ n \times n$ matrix ring $ {R_n}$ is right Johns. The main theorem (Theorem 1.1) characterizes them as the left $ {\text{FP}}$-injective right Noetherian rings, a result that shows that not all Johns rings are strong. (This first was observed by Rutter for Artinian Johns rings; see Theorem 1.2.) Another characterization is that all finitely generated right $ R$-modules are Noetherian and torsionless, that is, embedded in a product of copies of $ R$. A corollary to this is that a strongly right Johns ring $ R$ is preserved by any group ring $ RG$ of a finite group (Theorem 2.1). A strongly right Johns ring is right $ FPF$ (Theorem 4.2).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16P40

Retrieve articles in all journals with MSC: 16P40

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society